It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-04-2012, 10:38 AM   #1
Newbie
(female)
 
Join Date: Jul 2012
Location: HADLEY
Posts: 1
Spyrx HB User
Medication stopped working?

Hi all,

I was diagnosed with "bile malabsorption disorder" about 5 years ago. It's symptoms were/are very similar to IBS-D. I was prescribed Cholestyramine (generic Questran) and have been taking one packet at night since January 2007. It worked great. I got my life back. All my symptoms went away--and I had no side effects from the medicine. I ate normally- whatever I wanted. I went places.

Then, all of a sudden, starting about a month ago, my symptoms came back.

I've had "hiccups" throughout the years-- periods-- usually 2-4 weeks- where I'm irregular or have loose stools or gas or bloating or something, but nothing like what it's been for the last month. I thought that was what was going on at first. I'd gone from very healthy eating to "indulging" a little too much on Father's Day, but figured it would resolve as it has in the past. Instead, I have been screwed up ever since. The symptoms were so intense and had become so unfamiliar to me that it took me several weeks to realize that this is exactly how I felt before I started taking Cholestyramine. So, I started taking more and am currently taking two packets a day and considering going up to 3.

I was wondering- has anyone had a similar experience? Did you go back to "normal"? In the past, I've taken 2 packets a day, but have usually only needed to do so for a few days at a time.

I'm so upset-- I could cry. I thought that these frustrating days of being in pain, being afraid to eat, being afraid to go out, were over for good.

I can't go to the doctor right now-- I lost my health insurance. So, yeah, anyone with a similar story? What did you do? How did it resolve?

 
Sponsors Lightbulb
   
Old 08-06-2012, 09:02 AM   #2
Junior Member
(female)
 
Correctusage's Avatar
 
Join Date: Jul 2011
Location: Los Olivos, CA, USA
Posts: 40
Correctusage HB User
Re: Medication stopped working?

This is very interesting to me. I have chronic diarrhea that is undiagnosed, but my doctor prescribed Cholestyramine every morning after breakfast. I've only been on it a week now, and it's been awful.

I hope yours starts working again for you, and I hope mine starts working at all. Do you remember how long it took for you get some 'control' when you began using it? After I switched from Lomotil to Cholestyramine, my symptoms are pretty much the same as if I didn't take any medication at all, only now I have EXTREME gas at night, all night. So no benefit but I've gained a bad side effect. Lovely.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (24), flipfleury (19), Gugulimo (5), seabell (5), ladybud (4), gmak (4), puzzik79 (4), JJ (4), Meadowsweet33 (3), cathy1 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!